Night sweats and hot flushes with levo for Hashimoto's

Since going from 50mg to 75mg of levo, my night sweats have got much much worse and I am having very frequent hot flushes during the day. Prior to this I was having night sweats but not hot flushes. I have just gone up to 100mg as my levels are still not optimum: tsh=4.3 and t4=16. Has anyone else had this experience or know what causes it? Help! Thanks

18 Replies

oldestnewest
  • I think it's just our metabolism settling into having thyroid hormones replaced. We probably don't realise how long it took to reach the stage of being diagnosed, so maybe instead of a 25mcg jump from 75mcg to 100 maybe a slightly smaller increase.

    However, give it a trial for a couple of weeks as, occasionally, some of us cannot improve with levo and may need a small dose of T3.

    I do agree that all of these sensations are new and awful as we just haven't experienced them before.

    Also those who have hashi's have found going gluten free can help diminish antibodies.

  • Thank you so much. I am hoping it is temporary (it is listed as a side effect) but a bit embarassing when in company 😓. I am FINALLY starting to see some improvement in my other symptoms though, although not feeling 'well' yet. I think I have been slow to absorb the thyroxine as I also suffer from pernicious anaemia.

  • I have P.A. also so I've read that if we've one autoimmune we can develop others. It is recommended that our B12 level should be 1000 (not only if you have PA) and I've had some doctors tell me that about 350 is fine. So I supplement with B12 methylcobalamoin sublingual to keep B12 up. Any excess is excreted.

  • I have been very fortunate with my PA treatment as I get a lot of help from the b12 deficiency charity. The dr there advised me to ahve weekly b12 as my level was extraordinarily low (30) so I self inject and as you say it is totally safe. My GP was hopeless and overlooked the fact that I had neurological symptoms so I just bypass him and got help from the charity. They have been phenomenal. Thank you again 😊

  • You're very brave to self-inject. I supplement with B12 methlcobalamin sublingual.

  • I don't know how you managed with a 30 level. Obviously you were not tested for quite sometime. I think doctors miss out the common minerals/vitamins when I think at least a yearly blood test would solve a lot of deficiencies.

    I think it is shocking that your GP let you down for you to develop neurological symptoms. It must have been an awful experience for you.

  • Yes I completely agree about the regular testing. If I hadn't diagnosed myself and asked the GP to test for it, it wouldn't have been done. Same with the Hashimoto's. Scary really!

    The Dr at the b12 charity said it was the lowest level he had come across. I have been a veggie most of my life and had severe pernicious aneamia, which was teh cause. I was feeling very unwell and am still recovering from the deficiency, despite more regular injections.

  • With a result so low, your body will need a long time to recover. So take things easy and concentrate on getting well. I think many of us will have more than one autoimmune condition. develop.

    I was fortunate for P.A. to be detected before I had any symptoms at all. It was just a good doctor who took my bloods and then said to me, puzzled, your bloods show a difference and that's when I said my Mum had P.A. and then afterwards it was confirmed - I had P.A. I wasn't so fortunate with hypo as it was a struggle to be diagnosed. I don't think I'd heard of hypothyroidism.

  • I know it will be a while. It's been 9 months now and I am making progress but it is slow. I need to be able to get back to work to earn a living...its all been a bit of a nightmare really, but then you will know about that. Thanks for your support and take care 😊

  • We just don't realise how we need optimum hormones or how a gland can fail.

  • I took sublingual tabs for a while but, as Im sure you will know, there is some debate about how well it is absorbed and I seem to have absorption problems. It's very easy to self inject as it's just a tiny insulin size syringe into your thigh and I got full instuctions from the charity as well as the liquid vitamin, so I am confident in its safety.

  • Hi kate, what charity is this please?

  • It is the b12 deficiency support group.

    The link is

    b12d.org/index

  • Thanks kate :-)

  • My Levi increased to 100 from 50 and I have had hot flushes but I have put it down to my age however they have been different . Instead of going all over red. It has felt like star bursts every 4 hours and sometimes I go read and sometimes not. It's been ok for a week or two. Levo increased in December 2015 possibly Levo and hopefully settling down

  • Thank you. I know it does say it can be a side effect and I am hoping it settles as I am only just starting to feel the benfits of levo after a horrendous 9 months.

  • I was like this at the beginning of my treatment 10 month on I don't get these flushes anymore. I don't know your age but I am 33 and I am not going through the change yet

  • Let's hope mine settle too. I am peri menopausal but it seems to be too much of a coincidence that it should start now. I was having night sweats before byt nothing like this. Thank you for your reply 😊

You may also like...